Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Guest

Post DBS prblems

Recommended Posts

Guest

I had my second lead placed about two weeks ago (R STN) Had the L STN placed in March 2005 Original lead placed mainly to help with flucutations, was highly sucessful in controlling these. The new lead was placed because of gait problems, freezing and falling. These problems were very sensative to l-dopa so the DBS team felt that placing the R sided lead would help. Frist few days were wonderful, my neurologist d/c'd all my meds and I was walking normally!!! Then on postop day 7 my gait hs gone to pieces. I shuffle everywhere, freeze every 10 feet and fall when ever I pivot. I have had a repeat ct scan (Leads ok, no bleed) I have not seen this sort of thing described in the literature and wonder if you have seen anything like this? Any suggestions? The new channel is off, the old one back at the preop settings. Any comment you have would be much appreciaed.

Share this post


Link to post
Share on other sites

You are too early to panic. It takes six months of setting parameters and adjusting meds.

 

The biggest and most common mistake is to cut off the meds. Often the meds along with the DBS will improve gait if medication responsive.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×